Volunteer opportunity: Organizing Phoenix Rising articles
This section contains all the articles that have been published by Phoenix Rising over the years. As you will see if you browse here, some of the articles are outdated--either the research has been superseded or retracted or the article features an event or campaign that is now in...
Discuss the article on the Forums.

MCV higher after b12 shots

Discussion in 'Detox: Methylation; B12; Glutathione; Chelation' started by rottingmetal, Jul 13, 2017.

  1. rottingmetal

    rottingmetal

    Messages:
    27
    Likes:
    1
    I started taking hydroxocobalamin shots and my MCV got higher than its ever been. Does anyone know why this might be? I was also chelating mercury if that could have anything to do with. Im just wondering if the b12 shots are actually bad for me. It seems like the white moons on my fingernails become less after I take a shot.
     
    Mel9 likes this.
  2. Mary

    Mary Forum Support Assistant

    Messages:
    3,480
    Likes:
    7,804
    Southern California
    Are you taking folate as well? High MCV can be caused by a folate as well as B12 deficiency. The B12 may be increasing your need for folate.

    Also, be aware that either B12 or folate, or both, can increase your need for potassium, often very suddenly, and low potassium can cause severe fatigue, arrhythmia, muscle spasms, etc. There are several threads on the board about this.
     
  3. rottingmetal

    rottingmetal

    Messages:
    27
    Likes:
    1
    Yes I did take a supplement with 800mcg folate but not too regularly. Now I switched to one with 400mcg. Hopefully it will be enough if I take it every day. What is a good dose to take? I thought I might have been overdoing it with 800.
     
  4. NotThisGuy

    NotThisGuy Senior Member

    Messages:
    274
    Likes:
    282
    Germany
  5. rottingmetal

    rottingmetal

    Messages:
    27
    Likes:
    1
    That makes sense that could be it! Ugh now I have all these b12 shots I don't know what to do with.
     
  6. Carl

    Carl Senior Member

    Messages:
    142
    Likes:
    116
    United Kingdom
    I have had a very slightly elevated MCV for a long time, it could be thyroid related. I did not notice any change when taking very high doses of methylcobalamin, 30mg/day. I no longer take that amount and now take more oral hydroxycobalamin than methyl B12 3:1. B12 and folate can cause problems with MCV as suggested previously.

    Thyroid problems can be a cause but there are a number of possible causes include liver function problems. What blood levels are you getting?
     
  7. rottingmetal

    rottingmetal

    Messages:
    27
    Likes:
    1
    I have also always had a slightly elevated mcv around 95 or 96. I thought b12 shots would help but it went up to 98. I dont think my thyroid is very good so maybe that is part of the reason for my mcv but when I took megafood b12 it was 93 so I am going to try that again. Im not sure about my liver but my alt and ast has always been very low, is that a problem?
     

See more popular forum discussions.

Share This Page